MAUDE Adverse Event Report: Nalu Medical, Inc Nalu Neurostimulation System; Peripheral Nerve Stimulator

Nalu Medical, Inc Nalu Neurostimulation System; Peripheral Nerve Stimulator
Model Number 72006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Erosion (2075); Post Operative Wound Infection (2446)
Date of Event 04/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2025 to treat head pain.The implantable pulse generator (ipg) was placed in the posterior shoulder area with the leads placed at the c2-c3 lateral masses, consistent with a cervical medial branch target.In (b)(6) 2025 the patient contacted a nalu representative to report loss of stimulation.Assessment of the system confirmed that one lead was not delivering stimulation and had migrated away from the intended nerve target.On (b)(6) 2026 the patient was brought in for surgical revision.During the revision the lead was connected to a known-good ipg and confirmed that the lead itself was malfunctioning.The malfunctioning lead was removed and replaced as well as replacing the original ipg out of caution.See mdr 3015425075-2026-00044.On (b)(6) 2026, approximately 1 month after the revision procedure, the patient reported to the implanting physician that they were experiencing some redness and swelling over the implant revision site.On (b)(6) 2026 the patient was seen by the physician and prescribed antibiotics, although there are no reports of confirmed infection being present at that time.On (b)(6) 2026 the patient began to note increased pain as well as onset of discharge at the incision site and went to a local acute hospital to be evaluated.The patient was given iv antibiotics at the acute hospital and discharged home on (b)(6) 2026.The patient was re-evaluated by the implanting physician after being discharged.The physician reported at that time that the site appeared to be improving and the plan was to continue to monitor.The nalu system remained inactive pending incision site healing, and the patient was instructed to continue the full course of oral antibiotics.On (b)(6) 2026 the patient was seen in the clinic and noted to have one of the leads eroding through the tissue and visible through the skin.On (b)(6) 2026 a full system explant was performed due to ongoing healing challenges.
 
Additional Manufacturer Narrative
The patient is reported to be moderately active with normal activities of daily living.Patient travels periodically but does not participate in sports or any physical activity that would be expected to contribute to lead migration or poor healing.Patient waited 3-4 months after the initial implant to do any basic home chores to allow for scar tissue to form and further anchor the lead and appears to have been fully compliant with post-implant recovery instructions.It is likely that device migration caused damage to the lead, leading to the impedance errors and loss of stimulation.After revising the system to place the lead back at the desired nerve target, the patient was able to use the system for a short time before noting redness, discharge, and swelling.The symptoms are consistent with presence of infection, however no lab cultures have been shared with the firm to confirm presence or type of infection.Despite no confirmed infection, the tissue appears to have been compromised as the lead eroded through the skin to become visible.Pre-implant tissue quality is unknown and not shared with the firm.There are no reports of any external trauma or other events that may have contributed to the lead eroding through the skin.Although there is no identifiable cause for the lead to have migrated or eroded, it is notable that the system was implanted for an off-label use.

Brand Name
Nalu Neurostimulation System
Common Device Name
Peripheral Nerve Stimulator
Manufacturer (Section D)
Nalu Medical, Inc
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
Nalu Medical, Inc
2320 faraday ave
suite 100
carlsbad CA 92008 -724
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008--724
MDR Report Key50024236
Report Number3015425075-2026-00065
Device Sequence Number9489363
Product Code GZF
UDI-Device Identifier00812537037691
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number72006
Device Catalogue Number72006
Device Lot Number9460409
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Initial Report FDA Received Date07/27/2026
Date Device Manufactured12/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown